iCliniq logo

Ask a Doctor Online Now

HomeAnswersOphthalmology (Eye Care)twitchingI have burning and twitching eyes from computer use. Why?

Why do my eyes twitch after looking at a computer screen for more than 15 minutes?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 31, 2017
Reviewed AtFebruary 7, 2024

Patient's Query

Hi doctor,

I am a 66 year old male, who has a normal eyesight. Last week while I was watching a film on my laptop, suddenly both my eyelids started twitching (fluttering). After that, whenever I look at a computer for more than 15 minutes, the burning sensation starts. The same is true while I read for more than 15 minutes. Even while I type this message, there is twitching in both eyes. I cannot concentrate. I use reading glass + 4.75, and I am not diabetic. However, I have mild tinnitus in both ears from last year. MRI and other tests are normal. At present, I am taking some homeopathic medicine for tinnitus, which is working well. Soon after the twitching started, I had mild watery discharge in both eyes. Now it has stopped. I do not have reddishness in eyes and no butterflies and no black spots. I am in a very remote area, where no medical facilities available. I called a doctor, who is known to us, and he advised to use Refresh tears, one drop in each eye five times a day. I am doing that since last three days, and the burning sensation is a bit eased, but the twitching is the same. While I wake up in the morning, I feel better, as the eyes had rest while I slept. I have no problem with the light, but the eyelid (upper) is vehement when I work on the computer. Please advise. Regards.

Hello,

Welcome to icliniq.com.

  1. Fatigue following excessive usage.
  2. Spontaneous nerve discharge (very common and benign).
  3. Irritation of nerves due to vascular pathology and mass effect.
  4. Hemifacial spasm.
  • Apart from Refresh tears, you can use a low potency anti-inflammatory eye drops like Ketomar (Gatifloxacin and Ketorolac), three times a day, to relieve burning sensation. Local treatment can relieve the continuous twitching.
  • Also, start calcium supplements. Every time the twitching worsens, kindly use cold compresses over and around the eyelid, as this prevents spontaneous discharge of nerves. If the problem continues or worsens, MRI is advisable considering the previous history of tinnitus.

I hope this helps.

For more information consult an eye care ophthalmologist online --> https://icliniq.com./ask-a-doctor-online/eye-care-ophthalmologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Bandivadekar Pooja Mohan
Dr. Bandivadekar Pooja Mohan

Ophthalmology (Eye Care)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

twitchingdry eyesketorolac

Ask your health query to a doctor online

Ophthalmology (Eye Care)

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy